Alert archive / Idaho / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 46, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 21, 2018, 1:24 PM MDT for Butte County, Custer County, Idaho. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2018, 1:24 PM MDT (19:24 UTC)
- Expired
- Jun 21, 2018, 2:15 PM MDT
- In force
- 51 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Butte County, ID, Custer County, ID
The radar
The Pocatello radar (KSFX), 97 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 1:30 PM MDT | FUNNEL CLOUD | 1 Se Darlington, ID | FUNNEL CLOUD OVER KING MOUNTAIN. |
| Jun 21, 1:32 PM MDT | TORNADO | 3 N Darlington, ID | PUBLIC VIDEOS SUBMITTED TO NWS POCATELLO CONFIRMING A TORNADO TOUCHED DOWN FOR AT LEAST 2-3 MINUTES JUST NORTH OF DARLINGTON. CUSTER COUNTY EM ALSO RELAYED REPORT OF A SCREEN DOOR RIPPED OFF A HOME IN THAT AREA. NO OTHER DAMAGE HAS BEEN REPORTED. PRELIMINARY T |
| Jun 21, 1:32 PM MDT | TORNADO | 3 N Darlington, ID | PUBLIC VIDEO SUBMITTED TO NWS POCATELLO CONFIRMING A TORNADO TOUCHED DOWN FOR AT LEAST 2 MINUTES JUST NORTH OF DARLINGTON. CUSTER COUNTY EM ALSO RELAYED REPORT OF A SCREEN DOOR BLOWN OFF A HOME IN THAT AREA. |
| Jun 21, 1:38 PM MDT | FUNNEL CLOUD | 3 Ne Darlington, ID | EAST OF HIGHWAY 93 NEAR LESLIE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -433 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
364 WUUS55 KPIH 211924 SVRPIH IDC023-037-212015- /O.NEW.KPIH.SV.W.0046.180621T1924Z-180621T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Pocatello ID 124 PM MDT THU JUN 21 2018 The National Weather Service in Pocatello has issued a * Severe Thunderstorm Warning for... Eastern Custer County in central Idaho... Central Butte County in southeastern Idaho... * Until 215 PM MDT * At 124 PM MDT, a severe thunderstorm was located near Darlington or 7 miles east of Mackay, moving southeast at 10 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Darlington. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4392 11304 4369 11321 4386 11355 4395 11347 TIME...MOT...LOC 1924Z 307DEG 7KT 4388 11346 HAIL...1.00IN WIND...<50MPH $$ RS
1 follow-up statement
937
WWUS55 KPIH 211949
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
149 PM MDT THU JUN 21 2018
IDC023-037-212015-
/O.CON.KPIH.SV.W.0046.000000T0000Z-180621T2015Z/
Custer ID-Butte ID-
149 PM MDT THU JUN 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR EASTERN CUSTER AND CENTRAL BUTTE COUNTIES...
At 148 PM MDT, a severe thunderstorm was located over Darlington or
10 miles east of Mackay, moving southeast at 10 mph.
HAZARD...Quarter size hail.
SOURCE...Trained weather spotter reported a funnel cloud formed
briefly and disipated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Darlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4392 11304 4369 11321 4386 11355 4395 11347
TIME...MOT...LOC 1948Z 307DEG 7KT 4385 11341
HAIL...1.00IN
WIND...<50MPH
$$
RSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:08 PM MDT, 16 minutes earlier.
Area forecast discussion, Jun 21, 1:08 PM MDT, 16 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 108 PM MDT Thu Jun 21 2018 .DISCUSSION...A fairly vigorous disturbance moving from Northern Idaho to Montana this afternoon/evening with thunderstorms expected as far south as Idaho Falls. These storms could produce some hail and strong gusty winds, and may be marginally severe near the Idaho/Montana line. Isolated showers and thunderstorms will ling i the Upper Snake Highlands around Driggs and Island Park on Friday, otherwise high pressure and mostly sunny skies builds in from the west. A disturbance on Saturday will drop further south into this area, bringing scattered showers to the central mountains and eastern highlands. Temperatures will be about 5 degrees cooler and winds in the Snake Plain on the breezy side. Expect this disturbance will move slowly east on Sunday, leaving a chance of showers in the eastern highlands. Monday through Wednesday look pretty dry, but the storm track is not very far north of here and there is room for another passing disturbance to affect this area. RS && .AVIATION...Main focus today will be on winds at the Snake Plain terminals due to a cold front. Thunder will also be a threat across the northern portion of the forecast area. KDIJ is best positioned to see some isolated thunderstorms this afternoon, so have included VCTS. Would not rule out seeing some outflows at KIDA and KPIH, but gradient west/southwest winds will prevail. Another wave coming out of western Montana tomorrow morning will bring showers mainly over our eastern terminals: KIDA and KDIJ. MET Guidance suggests KDIJ may dip to MVFR briefly tomorrow morning. Just keeping a scattered deck at 2000 ft for now. Hinsberger && .FIRE WEATHER...A cold front passed through the area today. Breezy conditions will continue into the evening. Thunderstorms will also continue across Lemhi County and the Island Park area. Outflows from these storms may extend to Idaho Falls this evening, but should be mitigated by gradient winds. A short wave will help trigger more thunderstorms tomorrow afternoon over the Eastern Highlands while the rest of the area will be a bit less breezy than today. We should see another cold front advance into the area on Saturday morning. This will bring another round of strong winds to the area as well as some isolated thunderstorms. Things look to be a bit drier on Sunday, though some showers/isolated thunderstorms may pop up near the Wyoming border. On Tuesday morning, another cold front pushes through, but models are keeping this fairly dry except for northern Lemhi county. This front will also bring breezy conditions to the Snake Plain. Hinsberger && .HYDROLOGY...Waters continue to recede on local rivers. The Snake River near Menan remains above flood stage, but may fall below that level in a few hours. A Flood Advisory also remains in effect for the Snake River at Blackfoot. Even as waters recede, slippery muddy banks and debris continue to pose a hazard for anyone venturing close to the rivers. RS && .PIH WATCHES/WARNINGS/ADVISORIES...None. &&
In the hours before
Special weather statement, Jun 21, 1:13 PM MDT, 11 minutes before
Special Weather Statement National Weather Service Pocatello ID 113 PM MDT THU JUN 21 2018 IDZ032-211945- Lost River/Pashimeroi ID- 113 PM MDT THU JUN 21 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER AND CENTRAL BUTTE COUNTIES UNTIL 145 PM MDT... At 112 PM MDT, Doppler radar was tracking a strong thunderstorm near Darlington or 8 miles east of Mackay, moving east at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Custer and central Butte Counties. LAT...LON 4393 11319 4378 11332 4391 11357 4399 11349 TIME...MOT...LOC 1912Z 283DEG 10KT 4391 11344 RS
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:13 PM MDT | Special Weather Statement | PIH | Butte | 32 min |
| Jun 21, 2:28 PM MDT | Special Weather Statement | PIH | Clark | 47 min |
| Jun 21, 3:25 PM MDT | Special Weather Statement | PIH | Fremont | 35 min |
| Jun 21, 3:41 PM MDT | Special Weather Statement | PIH | Fremont | 49 min |
| Jun 21, 3:49 PM MDT | Severe Thunderstorm Warning | PIH | Fremont | 15 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.